Warfarin-induced sublingual hematoma mimicking Ludwig angina: Conservative management of a potentially life-threatening condition.
AffiliationDepartment of Otolaryngology, Waterford Regional Hospital, Dunmore Rd.,, Waterford, Co. Waterford 051-873321, Ireland. firstname.lastname@example.org
International Normalized Ratio
Vitamin K/therapeutic use
MetadataShow full item record
CitationEar Nose Throat J. 2011 Feb;90(2):E1.
JournalEar, nose, & throat journal
AbstractSublingual hematoma secondary to excessive anticoagulation is a rare, life-threatening condition. Reports in the literature have emphasized the importance of a prompt reversal of the causative coagulopathy by intravenous administration of vitamin K and fresh frozen plasma. In the event of an unstable airway, surgical intervention via tracheostomy or cricothyroidectomy is advocated. We report a case of sublingual hematoma that was treated conservatively, and we discuss the presentation and management of this entity.
- Warfarin induced sublingual hematoma: a Ludwig angina mimic.
- Authors: Pathak R, Supplee S, Aryal MR, Karmacharya P
- Issue date: 2015 Jan-Feb
- Spontaneous lingual and sublingual haematoma: a rare complication of warfarin use.
- Authors: Buyuklu M, Bakirci EM, Topal E, Ceyhun G
- Issue date: 2014 Jul 9
- Upper airway obstruction secondary to warfarin-induced sublingual hematoma.
- Authors: Cohen AF, Warman SP
- Issue date: 1989 Jun
- Noninfectious acute upper airway obstruction (pseudo-Ludwig phenomenon): report of a case.
- Authors: Smith RG, Parker TJ, Anderson TA
- Issue date: 1987 Aug
- Ludwig's angina: a place for steroid therapy in its management?
- Authors: Freund B, Timon C
- Issue date: 1992 May